Home » Frequently asked Questions on Health » Is hair loss a side effect of Iso-Aret?

Is hair loss a side effect of Iso-Aret?

Q: I am 24 years old and suffering from severe hair loss. I also had acne and was treated for the same. The doctor prescribed me Iso-Aret for 4-6 months. My acne disappeared for some time but my skin became highly sensitive to sun. My eyesight was also affected to some extent but the worst effect of the treatment was hair loss. I have had this problem for 1 year now even after I stopped the treatment. Can Iso-A-ret be prescribed casually to anyone?

A:Iso-Aret is the brand name of a very potent medicine called isotretinoin. This brand does not appear on national and international databank of medicines of quality manufacturers. Isotretinoin (Brand name: Isotroin by Cipla) should be prescribed by only those skin specialists (dermatolgists) who are experienced in its use. It is to be used only in very severe acne when other medicines have failed. Many precautions and tests have to be done before giving this medicine such as liver functions, blood triglycerides etc. While on therapy one has to avoid UV light and exposure to sun. Its side effects include loss of hair, eye problems, intolerance to contact lenses etc. The medicine remains in the blood for months and has adverse effect on the baby if woman taking this drug becomes pregnant. It can also cause menstrual irregularities and a huge number of other side effects. Initially the medicine should not be used for more than 2-4 weeks. If there are no side effects, then it can be continued for no more than 16 weeks.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------